van den Heuvel, Jan


Professor Jan van den Heuvel  

Department

Position held

Department of Mathematics

Professor of Mathematics and Head of Department

Experience keywords:

algorithms; discrete mathematics; graph theory; mathematics; combinatorics

Languages:

Dutch [Spoken: Fluent, Written: Fluent]; French [Spoken: Basic, Written: Basic]; German [Spoken: Basic, Written: Basic]

Media experience:

Radio

Contact Points

LSE phone number:

+44 (0)20 7955 7625

Publications

LSE Research Online, Funnelback Search

2014

van den Heuvel, Jan and Král', Daniel and Kupec, Martin and Sereni, Jean-Sébastien and Volec, Jan (2014) Extensions of fractional precolorings show discontinuous behavior Journal of Graph Theory, Online. ISSN 0364-9024

2013

Bauer, D. and Broersma, H. J. and van den Heuvel, J. and Kahl, N. and Schmeichel, E. (2013) Toughness and vertex degrees Journal of Graph Theory, 72 (2). 209-219. ISSN 0364-9024

Esperet, Louis and van den Heuvel, Jan and Maffray, Frederic and Sipma, Felix (2013) Fire containment in planar graphs Journal of Graph Theory, 73 (3). 267-279. ISSN 0364-9024

Amini, Omid and Esperet, Louis and van den Heuvel, Jan (2013) A unified approach to distance-two colouring of graphs on surfaces Combinatorica, 33 (3). 253-296. ISSN 0209-9683

2012

van den Heuvel, Jan and Thomassé, Stéphane (2012) Cyclic orderings and cyclic arboricity of matroids Journal of Combinatorial Theory, Series B, 102 (3). 638-646. ISSN 0095-8956

Bauer, D. and Broersma, H. J. and van den Heuvel, Jan and Kahl, N. and Schmeichel, E. (2012) Degree sequences and the existence of k-Factors Graphs and Combinatorics, 28 (2). 149-166. ISSN 0911-0119

2011

Cereceda, Luis and van den Heuvel, Jan and Johnson, Matthew (2011) Finding paths between 3-colorings Journal of Graph Theory, 67 (1). 69-82. ISSN 0364-9024

2009

Cereceda, Luis and van den Heuvel, Jan and Johnson, Matthew (2009) Mixing 3-colourings in bipartite graphs European Journal of Combinatorics, 30 (7). 1593-1606. ISSN 0195-6698

Bauer, D. and Broersma, H. J. and van den Heuvel, J. and Kahl, N. and Schmeichel, E. (2009) Degree sequences and the existence of k-factors arXiv.

van den Heuvel, Jan and Thomassé, Stéphane (2009) Cyclic orderings and cyclic arboricity of matroids arXiv.

2008

Gupta, Arvind and van den Heuvel, Jan and Manuch, Jan and Stacho, Ladislav and Zhao, Xiaohong (2008) On the complexity of ordered colorings SIAM Journal on Discrete Mathematics, 22 (2). 832-847. ISSN 0895-4801

van den Heuvel, Jan and Johnson, Matthew (2008) Transversals of subtree hypergraphs and the source location problem in digraphs Networks, 51 (2). 113-119. ISSN 0028-3045

2007

Cereceda, L and van den Heuvel, J and Johnson, M (2007) Mixing 3-colourings in bipartite graphs (extended abstract) In: Brandstädt, Andreas and Kratsch, Dieter and Müller, Haiko, (eds.) Graph-Theoretic Concepts in Computer Science : 33rd International Workshop. WG 2007, Dornburg, Germany, June 21-23, 2007. Springer, Berlin, Germany, 166-177. ISBN 9783540748380

van den Heuvel, Jan and Havet, F and McDiarmid, C and Reed, B (2007) List colouring squares of planar graphs (extended abstract) Electronic Notes in Discrete Mathematics, 29. 515-519. ISSN 1571-0653

Amini, O and Esperet, L and van den Heuvel, J (2007) Frugal colouring of graphs LSE-CDAM-2007-11. London school of economics and political science, London, UK.

Cereceda, L and van den Heuvel, Jan and Johnson, M (2007) Mixing 3-colourings in bipartite graphs LSE-CDAM-2007-06. London school of economics and political science, London, UK.

Cereceda, L and van den Heuvel, Jan and Johnson, M (2007) Finding paths between 3-colourings LSE-CDAM-2007-31. London school of economics and political science, London, UK.

2006

van den Heuvel, Jan and Brightwell, Graham and Stougie, Leen (2006) A linear bound on the diameter of the transportation polytope Combinatorica, 26 (2). 133-139. ISSN 0209-9683

Gupta, Arvind and van den Heuvel, Jan and Manuch, Jan and Stacho, Ladislav and Zhao, Xiaohong (2006) On the complexity of ordered colorings CDAM research report series, LSE-CDAM-2006-16. Centre for Discrete and Applicable Mathematics, London School of Economics and Political Science, London, UK.

2005

van den Heuvel, Jan and Johnson, Matthew (2005) The external network problem with edge- or arc-connectivity requirements In: Lopez-Ortiz, Alejandro and Hamel, Angele, (eds.) Combinatorial and Algorithmic Aspects of Networking. Lecture notes in computer science (3405). Springer, Berlin, Germany, 114-126. ISBN 9783540278733

Cereceda, Luis and van den Heuvel, Jan and Johnson, Matthew (2005) Connectedness of the graph of vortex-colourings CDAM research report series, CDAM-LSE-2005-11. Centre for Discrete and Applicable Mathematics, London School of Economics and Political Science, London, UK.

2004

Borodin, O. V. and Broersma, H. J. and Glebov, A. and van den Heuvel, Jan (2004) A new upper bound on the cyclic chromatic number CDAM research report series, LSE-CDAM-2004-04. Centre for Discrete and Applicable Mathematics, London School of Economics and Political Science, London, UK.

van den Heuvel, Jan and Johnson, Matthew (2004) Transversals of subtree hypergraphs and the source location problem in digraphs CDAM research report series, CDAM-2004-10. Centre for Discrete and Applicable Mathematics, London School of Economics and Political Science, London, UK.

van den Heuvel, Jan and Johnson, Matthew (2004) The external network problem CDAM research report series, LSE-CDAM-2004-15. Centre for Discrete and Applicable Mathematics, London School of Economics and Political Science, London, UK.

2003

van den Heuvel, Jan and McGuinness, Sean (2003) Coloring the square of a planar graph Journal of Graph Theory, 42 (2). 110-124. ISSN 0364-9024

2002

Bondy, J. Adrian and Broersma, Hajo J. and van den Heuvel, Jan and Veldman, Henk Jan (2002) Heavy cycles in weighted graphs Discussiones Mathematicae. Graph Theory, 22 (1). 7-16. ISSN 1234-3099

van den Heuvel, Jan and McDiarmid, Colin (2002) Channel assignment on infinite sets under frequency-distance constraints In: Leese, Robert and Hurley, Stephen, (eds.) Methods and Algorithms for Radio Channel Assignment. Oxford University Press, Oxford; New York, 63-87. ISBN 9780198503149

van den Heuvel, Jan (2002) Radio channel assignment on 2-dimensional lattices Annals of Combinatorics, 6 (3-4). 463-477. ISSN 0218-0006

2001

van den Heuvel, Jan and Pejić, Snežana (2001) Using laplacian eigenvalues and eigenvectors in the analysis of frequency assignment problems Annals of Operations Research, 107 (1-4). 349-368. ISSN 0254-5330

van den Heuvel, Jan (2001) Algorithmic aspects of a chip-firing game Combinatorics, Probability and Computing, 10 (6). 505-529. ISSN 0963-5483


Expert Image

 

Browse the Experts Directory:

LSE Research Online|

Collection of LSE research outputs

LSE Consulting|

Service providing unique access
to LSE's expertise

Create or update your
online profile
|

[access restricted to staff]

Research highlights|

Short articles about LSE research